Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 267, NWS North Platte, NE

July 3, 2007Chase County, Hayes County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2007, 9:22 PM MDT for Chase County, Hayes County, Perkins County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 9:22 PM MDT (03:22 UTC)
Expired
Jul 3, 2007, 10:15 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Chase County, NE, Hayes County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:30 PM MDTHAIL 13 Ese Madrid, NEQUARTER SIZE HAIL STONES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:25 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3012 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040322
SVRLBF
NEC029-085-135-040415-
/O.NEW.KLBF.SV.W.0267.070704T0322Z-070704T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM MDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...
  HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...
  PERKINS COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF GRANT...

* UNTIL 1015 PM MDT(1115 PM CDT)

* AT 1018 PM CDT(918 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  DAMAGING HAIL UP TO BASEBALL SIZE.  THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GRAINTON TO 10 MILES
  SOUTH OF MADRID TO 6 MILES SOUTHEAST OF LAMAR...OR ALONG A LINE
  EXTENDING FROM 20 MILES NORTH OF HAYES CENTER TO 12 MILES SOUTHEAST
  OF GRANT TO 15 MILES WEST OF IMPERIAL...AND MOVING SOUTHEAST AT 25
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  IMPERIAL AND CHAMPION BY 940 PM MDT...
  ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 1000 PM MDT...
  WAUNETA AND HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1110 PM
  CDT...
  HAYES CENTER AND 6 MILES NORTHWEST OF HAMLET BY 1115 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4099 10127 4099 10200 4038 10202 4037 10081
      4068 10078 4070 10125

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 040345
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT TUE JUL 3 2007

NEC029-085-135-040415-
/O.CON.KLBF.SV.W.0267.000000T0000Z-070704T0415Z/
PERKINS NE-HAYES NE-CHASE NE-
945 PM MDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
MDT(1115 PM CDT) FOR CHASE...HAYES AND PERKINS COUNTIES...

AT 1043 PM CDT(943 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 25 MILE MARKER 50 TO
12 MILES NORTHEAST OF ENDERS TO CHAMPION...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF HAYES CENTER TO 13 MILES NORTHEAST OF IMPERIAL
TO 10 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 955 PM MDT...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1100 PM CDT...
  WAUNETA AND HAYES CENTER BY 1110 PM CDT...
  HAMLET AND HIGHWAY 25 MILE MARKER 30 BY 1115 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO AN INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM 
THREE MILES EAST SOUTHEAST OF MADRID. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4099 10127 4099 10200 4038 10202 4037 10081
      4068 10078 4070 10125

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM MDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE JUL 3 2007

.SYNOPSIS...

H5 HIGH OVER SOUTHWEST CONUS PUSHING A BROAD RIDGE THROUGH THE
NORTHERN PLAINS PUTTING WESTERN NEBRASKA IN NORTHWEST FLOW. WEAK
BOUNDARY EXTENDS ALONG A TROUGH FROM CENTRAL MN THROUGH NORTHEAST
NEBRASKA TO A LOW OVER SOUTHERN CO.

&&

.DISCUSSION...

WEAK CONVECTION DEVELOPING ALONG BOUNDARY IN EASTERN CO AND
NORTHWEST KS ALONG THIS BOUNDARY WHERE SURFACE HEATING IS
DESTABLIZING ATMOSPHERE. STEEP LAPSE RATES AND STRONG INVERSION BUT
SOME WEAK CONVECTION DEVELOPING ALREADY. PWS HIGH AND STORM MOTION
MINIMAL HEAVY PRECIPITATION COULD BE A CONCERN. USED BLEND OF MODELS
FOR FORECAST. SVA HAS BEEN DECIDED UPON FOR SOUTHWEST ZONES. HAVE
UPPED POPS TO BLEND WITH SURROUNDING OFFICES. SOME LINGERING
CONVECTION IN THE AM BUT PRETTY MUCH OVER BY 15Z. TEMPERATURES
SOMEWHAT COOLER ON WEDNESDAY WITH LOWER TDS. RIDGE FLATTENS SOME
WITH BLOCK UPSTREAM CONTINUING TO SLOW THINGS DOWN. TEMPERATURES
TO TORCH OUT UNDER THE RIDGE SATURDAY WITH SOUTHWESTERLY FLOW.
TEMPERATURES TO RISE INTO THE MID AND UPPER 90S IN THE EXTENDED
WITH LOWS IN THE 50S AND 60S

&&

.AVIATION...
AVIATION CONCERNS CENTER AROUND THE POSSIBILITY OFF TSRA ACROSS
PORTIONS OF TWB ROUTES 274 AND 264. FRONTAL POSITION WAS JUST S OF
LBF BUT WITH VEERING WINDS DUE TO DEVELOPING NERN CO LOW...FRONT HAS
PUSHED BACK NWD. LBF TAF WILL BE MOST IMPACTED.

WOULD EXPECT THAT AFTER TSRA DEVELOPMENT...STRATUS WILL BE A
POSSIBILITY AS WELL...MAINLY BEHIND THE FRONT. THIS AGAIN WOULD
AFFECT MAINLY 274 AND 264 DURING THE EARLY MORNING HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
11 PM MDT FOR SOUTHWEST NEBRASKA NEZ057>059-069>071.

&&

POWER/JWS
Hazardous weather outlook, Jul 3, 2:21 PM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT TUE JUL 3 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
321 PM CDT TUE JUL 3 2007 /221 PM MDT TUE JUL 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA.

A STALLED FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THROUGH THE EVENING HOURS AND OVERNIGHT...MAINLY EAST OF A LINE
FROM MERRIMAN TO BIG SPRINGS. AHEAD OF THE FRONT...AN UNSTABLE
AIRMASS HAD DEVELOPED AND...AS AN UPPER LEVEL DISTURBANCE
INTERACTS WITH THE FRONT AND UNSTABLE AIR...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE CAPABILITY
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A BRIEF
TORNADO CAN NOT BE RULED OUT...MAINLY SOUTH OF A LINE FROM
OGALLALA TO BRADY...BUT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTER THE FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA
LATE TONIGHT...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL THE NEXT
APPROACHING FRONT ON SUNDAY. THIS NEXT FRONT IS ALSO EXPECTED TO
PRODUCE THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY FOR REPORTS OF LARGE
HAIL AND DAMAGING WINDS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Jul 3, 8:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             PAXTON                  41.12N 101.36W
07/03/2007  E1.25 INCH       KEITH              NE   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL STONES

&&

BTAYLOR
Local storm report, Jul 3, 8:50 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             4 WSW HERSHEY           41.14N 101.07W
07/03/2007  E1.75 INCH       LINCOLN            NE   PUBLIC

&&

MASEK
Local storm report, Jul 3, 8:52 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E1.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            GOLF BALL SIZE HAIL NEAR LAKE MALONEY.

&&

BTAYLOR
Local storm report, Jul 3, 8:53 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E0.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            PENNY SIZE HAIL STONES

&&

BTAYLOR
Local storm report, Jul 3, 8:54 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             6 SSE ENDERS            40.36N 101.48W
07/03/2007  E1.75 INCH       CHASE              NE   PUBLIC

            A FEW GOLFBALL SIZED HAIL STONES.

0857 PM     HAIL             12 NE WELLFLEET         40.88N 100.57W
07/03/2007  E0.88 INCH       LINCOLN            NE   PUBLIC

            NICKEL SIZE HAIL STONES

0926 PM     HAIL             HERSHEY                 41.16N 101.00W
07/03/2007  E0.88 INCH       LINCOLN            NE   LAW ENFORCEMENT

            NICKEL SIZE HAIL STONES

0930 PM     HAIL             4 WSW HERSHEY           41.14N 101.07W
07/03/2007  E1.75 INCH       LINCOLN            NE   PUBLIC

0932 PM     HAIL             PAXTON                  41.12N 101.36W
07/03/2007  E1.25 INCH       KEITH              NE   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL STONES

0935 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E1.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            GOLF BALL SIZE HAIL NEAR LAKE MALONEY.

0944 PM     HAIL             3 S NORTH PLATTE        41.09N 100.77W
07/03/2007  E0.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            PENNY SIZE HAIL STONES

&&

MASEK
Local storm report, Jul 3, 9:06 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             3 N ELSIE               40.89N 101.39W
07/03/2007  E1.00 INCH       PERKINS            NE   PUBLIC

            QUARTER SIZE HAIL STONES

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:32 PM MDTSevere Thunderstorm WarningLBFChase, Hayes58 min
Jul 3, 7:41 PM MDTSevere Thunderstorm WarningLBFLincoln64 min
Jul 3, 8:04 PM MDTSevere Thunderstorm WarningLBFLincoln56 min
Jul 3, 8:23 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins67 min
Jul 3, 8:43 PM MDTSevere Thunderstorm WarningLBFLincoln62 min
Jul 3, 9:40 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln65 min
Jul 3, 10:04 PM MDTFlash Flood WarningLBFLincoln, Perkins3 hr
Jul 3, 10:08 PM MDTSevere Thunderstorm WarningLBFChase, Perkins67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.